MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 4.00 x 38 mm stent delivery system was returned for analysis.A visual examination of the stent found that the device was returned inside the guide catheter.The stent was damaged on the proximal section of the stent with stent struts pushed distally and bunched at the distal end of the guide catheter and the stent struts from the 1st distal row was slightly open.The undamaged stent od (outer diameter) was measured and the result within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube multiple kinks along several locations of the hypotube shaft that was not covered by the guide catheter.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section could not be performed as the analyst failed to remove the device from the guide catheter, however, at final inspection, visual and tactile examination of the shaft is performed and if any defects are noted, the device will be rejected.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 21-mar-2019.It was reported that crossing difficulties were encountered.The target lesion was located in a coronary vessel.A 4.00x38mm synergy drug-eluting stent was advanced but failed to cross the lesion.No patient complications were reported.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8504739
Report Number2134265-2019-03764
Device Sequence Number10812556
Product Code NIQ
UDI-Device Identifier08714729840435
UDI-Public08714729840435
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2020
Device Model Number10607
Device Catalogue Number10607
Device Lot Number22272374
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1